Trying to recover from a c.diff infection

Posted by acres @acres, Apr 12, 2016

I am trying to recover from a c.diff infection. This started with taking clindamycin in mid January and 3 days later I became ill with diarrhea and felt sick, loss of appetite etc…Went to the er twice, tested negative for c.diff on my 2nd visit. The Dr. told me to take imodium to rest my colon since I tested negative. That evening I had diarrhea and took the Imodium. Became constipated with pain lower right side. I went to a GI dr. pleading for help, I did another stool test and it came back positive for c.diff. I tried flagyl but could not tolerate the side effects. Tried vancomycin for 10 days. Did not work. Tested positive again, Went to a new gi doctor who prescribed dificid for ten days. I am 31 days post dificid and I have almost constant gut rumbling and urge to go. My 1st bm in the morning is usually semi normal, but after that they are always either pencil thin and or small pieces (2 to 5 times a day). This has been my routine since the vancomycin. I do not get dull blown diarrhea….. My dr. wants me to have a colonoscopy but I an scared that the cleansing will wipe out all my good flora. I currently take 2 florastor pills and 1/2 vsl3 per day. I eat fermented pickles for the probiotics as well….. I have many food intolerances since this whole mess began (fiber, many vegatables, dairy). I also have a strange taste in my mouth most of the time, have very little energy and fight with depression. My primary gave me Xanax .25 but I only take them at night when I cannot sleep…… Went to a nutritionist who put me on a no wheat, soy, dairy, gluten diet. Does not seem to be helping or hurting. I lost 20 pounds and cannot gain any weight (I weigh 120 at 5’7″)… I am thinking it might be sibo, or candida but cannot find a dr. to test for these….I am in the right place for help or advice ? The urge to go is awful and limits my once active lifestyle…..
Thank you, Scott

I have cdiff along with fq poisoning,I am seeing an infectious disease Dr I was just trying to help,it was my first day as well but I already feel unwelcome.
I hope you do get to see this before I log off for good.
Good luck

REPLY
@itsohard

You are one horrible, disgusting human being. I am reporting you. These people signed up for support, and awful people like you come along to upset people who are already struggle. You should be ashamed of yourself. And cupcake isn't a good name for you.

Jump to this post

And I always say gospeed,it just means I wish you well

REPLY

Hi @cupcake420 I encourage you not to leave Connect. I hope you will see that the misunderstanding was due to an unfortunate misinterpretation of your supportive suggestion. As a text-based forum, discussions do not have the benefit of body language, which can help diffuse such misinterpretations. I'm proud to say that these issues happen rarely on Connect. I hope you will give the community a second chance. I, for one, am glad you joined the community.

Liked by suez

REPLY

@cupcake420 I understand I'm also really new on here and it would hurt my heart if you left due to this. We all need each other for support because with me I feel helpless these days with me not knowing what is going on with my body. It is a misunderstanding and I hope we can move past this. Wishing you nothing but the best. I have not seen an infection doctor, I'll look into it.

REPLY

I was upset when you called me a hour ble person,such a big misunderstanding.
I also haven't toon in my breast which I've had since 2003,11 surgeries and round after round of Cipro and levaquin,they did nothing.
For years I've been asking them to remove my breast and finally they are doing it. The reason they gave in is I need both hips replaced before Christmas,two shoulder surgeries from taking the Cipro all my tendons from neck to toe are swollen,torn they are like dried up rubber band ready to give way.depression,anxiety,panic attack and ptsd.
The reason I'll telling you is so you know I was not being rude,I was trying to help.
I'm 50 and going for disability hearing Sept 5
My life was taken away with flouroquinolone,I was a cook for 34 yes. And single mother to 3 sons
They are my greatest comfort thru all of
Good luck in everything

REPLY

Hi @cupcake420,

I'm so sorry to hear this. As moderator of this group, please allow me to reassure you that as a Connect member, you are an integral part of the Connect community. What occurred was unfortunate, and simply the misinterpretation of a remark, but I do understand your point of view, and how you feel.

@itsohard, each of us finds value in Connect in different ways, and we cannot demean one another for the way another member uses Connect. Please know that personal attacks are not tolerated on Mayo Clinic Connect as per our community guidelines: https://connect.mayoclinic.org/community-guidelines/

Community members should feel safe, which is why we monitor the conversations and rely on community members like yourself to call attention to something. However, as a moderator, I want to communicate in a clear and professional way each time I put something in public view as it is a reflection of myself, and I try to accomplish this while still remaining compassionate. You can read more about how to report inappropriate content or behavior, and also how and why we moderate Connect. https://connect.mayoclinic.org/about-our-moderators-and-mentors/

@claudiabrende, since you mentioned, "@cupcake420 I don't understand why you would say that or what your point is." I'd like to explain what the term "Godspeed" actually means and why it is used. The intent is to convey hope, to wish someone good luck to successfully accomplish a difficult task, or journey or to overcome an obstacle; to wish someone that the outcome/result is positive for them. So, just as we say God forbid, the phrase Godspeed has nothing to do with God or religion.

@cupcake420, @itsohard, @claudiabrende, misunderstandings happen – they’re a natural part of communication, especially online communication. We may all have different reasons and causes of the struggles we face, but as part of this community you don't have to face it alone. As members of Connect we have the opportunity to develop relationships, to get support so that we can walk through all this together and ease the burden of a difficult journey.

I hope this helps to put the issue behind, and know that you are in a good place to get support.

REPLY

@cupcake420 I need to clarify I never called you "not honorable". I wish you nothing but the best.

REPLY

Quinolones have caused major problems for many people. It has been prescribed for everything under the sun- it worked very well. I think there is a black box now on those drugs. I took Cipro often for GI infections but developed Achilles tendinitis in both ankles. It took a long time to heal.
Hope the disability hearing goes well.

REPLY

I didn't demean anyone

Liked by suez, claudiabrende

REPLY
@claudiabrende

@cupcake420 I need to clarify I never called you "not honorable". I wish you nothing but the best.

Jump to this post

Oh sorry I read someone said I was horrible not honorable xo

REPLY

I will send you a private message, @cupcake420

REPLY

Thank youcipro ruined my Achilles to ,I was going n it six months for a breast infection tears in labrums in hips and shoulders,I just wish the Drs would stop prescribing them,black box warnings don't stop them

REPLY
@cupcake420

Thank youcipro ruined my Achilles to ,I was going n it six months for a breast infection tears in labrums in hips and shoulders,I just wish the Drs would stop prescribing them,black box warnings don't stop them

Jump to this post

@cupcake420, I joined this group over a year ago and can vouch that it's a good source of information. So sorry your post was misunderstood by someone.
I want to share that I read about a recent Swedish study that found Cipro is associated with an increased risk of aortic aneurysm (BMJ, March, 2018). Beware. I will not be taking it again.

REPLY

Hi @cupcake420,

I'm tagging @kyjeanne @tammy1pike @reg395 @musicflowers4u @mrfish @concernedmtnmom @dodgerblu818311 as they've also shared their experiences with c.diff and/or fluoroquinolone resistant c. diff; I'm hoping they will join in with some more insights.

REPLY

I just completed my treatment for my second bout of c. diff. I am not certain if it was just one long siege of two separate cases. Because I have had my colon totally removed and have had 6 sections of my small intestines removed because of perforations, having diarrhea is not an indicator for c. diff for me. I am all "hooked up" but I have diarrhea all of the time. I do have abdominal pain and my stools are different. After reading these posts I feel I should return to be tested again. I do have good insurance but am now in the famous donut hole and the last 10 day prescription of Vancomyacin was $651.00 for my co-pay! My surgeries have all occurred at Mayo Rochester.

REPLY
Please login or register to post a reply.